Alert archive / Maine / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 10, 2006, 2:14 PM EDT for Piscataquis County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 10, 2006, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 147 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 101816 FFWCAR MEC021-102115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 214 PM EDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... * UNTIL 515 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GUILFORD...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONSON...DOVER-FOXCROFT...MILO AND BROWNVILLE JUNCTION EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL BROOKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF BROOKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4529 6969 4504 6958 4517 6888 4552 6888 $$ MAT
2 follow-up statements
000
WGUS71 KCAR 101911
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
307 PM EDT MON JUL 10 2006
MEC021-102115-
PISCATAQUIS ME-
307 PM EDT MON JUL 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
PISCATAQUIS COUNTY...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 15 MILES EAST OF KOKADJO...OR ABOUT 18 MILES SOUTH OF
RIPOGENUS...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOBSTER
LAKE...MOUNT KATAHDIN...CHESUNCOOK...CAUCOMGOMOC LAKE...BAXTER ST
PARK...TELOS LAKE...CHAMBERLAIN LAKE...TAMWAY AND CHURCHILL DAM
THESE HEAVY DOWNPOURS MAY OVERWHELM SMALL STREAMS AND BROOKS AND
UNDERMINE ROADWAYS. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4657 6882 4569 6883 4566 6895 4552 6897
4552 6886 4525 6878 4523 6887 4515 6886
4501 6960 4550 6976 4566 6969 4573 6980
4575 6972 4587 6971 4586 6964 4596 6966
4598 6972 4657 6970
$$
MAT000
WGUS71 KCAR 102112
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
506 PM EDT MON JUL 10 2006
MEC021-102116-
PISCATAQUIS ME-
506 PM EDT MON JUL 10 2006
...THE FLASH FLOOD WARNING FOR PISCATAQUIS COUNTY WILL BE ALLOWED TO
EXPIRE...
A FEW SHOWERS AND THUNDERSTORMS REMAIN IN THE PISCATAQUIS RIVER
BASIN...BUT THE THREAT OF FLASH FLOODING HAS ENDED FOR NOW. NO
FLOODING HAS BEEN REPORTED AT THIS TIME.
LAT...LON 4657 6882 4569 6883 4566 6895 4552 6897
4552 6886 4525 6878 4523 6887 4515 6886
4501 6960 4550 6976 4566 6969 4573 6980
4575 6972 4587 6971 4586 6964 4596 6966
4598 6972 4657 6970
$$
MATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:55 AM EDT, 11 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 2:55 AM EDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
255 AM EDT MON JUL 10 2006
.SYNOPSIS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS
AFTERNOON AND EVENING AND MOVE SLOWLY EAST OF THE REGION BY EARLY
WEDNESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE
WEST ON WEDNESDAY AFTERNOON AND REMAIN THROUGH THURSDAY.
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...
MODELS APPEARED REASONABLE CONSISTENT WITH AMPLITUDE AND TIMING OF
S/WV FEATURES IN THE SHORT RANGE...SPCLY IN REGARD TO RNFL POTENTIAL
THIS AFT/EVE AND AGAIN TUE AFT/EVE. ALTHOUGH BOTH MODELS INDICATE
MOD INSTABILITY BOTH PDS...THE LACK OF WIDESPREAD COHERENT MID/UPPER
LVL DYNAMICS PRECLDE GOING WITH CATEGORICAL POPS WITH EITHER EVENT
ATTM. HOWEVER...ENOUGH INSTABILITY IS PRESENT TO GO WITH LIKELY
POPS BOTH EVENTS AND TO INCLUDE INCLUDE ENHANCED TSTM WORDING FOR
WINDS...SMALL HAIL AND HVY RNFL FOR ISOLD STRONGEST STORMS THIS
AFT/EVE. ENHANCED TSTMS WORDING MAY BE NEEDED AGAIN FOR TUE
AFT/EVE AS ANOTHER S/WV APCHS FROM THE GREAT LKS... BUT ITS A
LITTLE EARLY TO INCLUDE IN THE FCST ATTM. BEST QPF SHOULD OCCUR IN
THE LATE AFT AND ERLY EVE PDS OF BOTH DAYS WHEN HIER RNFL RATES
OCCURS WITH THE MOST INTENSE TSTM ACTIVITY. OTHERWISE...MOST FCST
ELEMENTS A BLEND OF WRF/GFS DATA WITH HI/LOW TEMPS A BLEND OF MOS
GUIDANCE AND GFS ENS TEMPS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A COLD FRONT IS EXPECTED TO MOVE THRU THE FORECAST AREA DURING
THIS PERIOD WITH SOME SHOWERS AND THUNDER STORMS POSSIBLE IN SOME
AREAS AS IT MOVES THROUGH. HAVE BASED THIS FORECAST ON A
COMBINATION OF THE GFS AND NAM. THE DEW POINT...TEMPERATURES...
POPS AND WINDS BASED ON A MAV/MET COMBINATION. HAVE USED NAM12
TEMPERATURES OVER THE COASTAL WATERS. THE SKY GRIDS AND QPF BASED
ON 50/50 BLEND OF THE GFS AND NAM. THE SKY GRIDS AND QPF GRIDS
HAVE BEEN MODIFIED TO BETTER FIT THE POPS.
&&
.AVIATION...
MAINLY VFR WITH PATCHY MVFR/IFR FOG BRIEFLY POSSIBLE AT A COUPLE
OF TAF SITES ERLY THIS MORN...AND PERHAPS LONGER LASTING AND MORE
WIDESPREAD LATE TNGT IN THE WAKE OF ANY SHWR/TSTM ACTIVITY.
&&
.MARINE...
MARGINAL SCA WVS WILL LIKELY CONT THRU THE DAY TDY AS SWELL FROM
EXITING LOW PRES IN THE OPEN ATLC CONT TO AFFECT THE WATERS...BUT
WVS SHOULD DIMINISH SLIGHTLY TO BELOW SCA TNGT INTO TUE AS THE
LOW MOVES FURTHER E INTO THE OPEN ATLC AND THE SWELL COMPONENT
DIMINISHES.
LONG TERM: FOR WINDS HAVE INITIALIZED THE GRIDS WITH NAM12 SINCE
THE GFS HAS HAD A HISTORY OF OVER-FORECASTING WIND SPEEDS LAST
SEVERAL DAYS. FOR SEAS EXPECT THE SOUTHERLY SWELL TO CONTINUE TO
DOMINATE THE COMBINED SEAS. EVEN THOUGH THE GFS WIND SPEED
FORECASTS HAVE BEEN TOO HIGH IN OUR WATERS DUE TO THE MARINE
INVERSION...OBSERVATIONS SHOWING THE WNA BASED ON GFS WINDS
REASONABLE SOUTH OF THE GULF OF MAINE. THE WNA HAS TRENDED DOWN
WITH MAX WAVE HEIGHTS LAST SEVERAL RUNS AND SEEMS TO BE CONVERGING
ON A REASONABLE SOLUTION. SO WILL POPULATE WAVE GRIDS WITH WNA
WITH NO MODIFICATIONS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 UNTIL
6 PM THIS EVE.
&&
SHORT TERM/MARINE...VJN
LONG TERM/MARINE...MIGNONE
AVIATION...NORTONHazardous weather outlook, Jul 10, 11:15 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1115 AM EDT MON JUL 10 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-111515- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1115 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WITH SOME REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO THE EVENING HOURS. THE STRONGEST THUNDERSTORMS WILL BE ACROSS NORTHERN AND PORTIONS OF CENTRAL MAINE WHERE THE HIGHEST INSTABILITY WILL BE SITUATED. THUNDERSTORMS WILL CONTAIN HAIL...SOME AS LARGE AS NICKEL SIZE...VERY HEAVY RAINFALL AND STRONG WIND GUSTS. IN ADDITION TO THE HAIL AND WIND GUSTS...THE POTENTIAL FOR FLASH FLOODING EXISTS AS THUNDERSTORMS WILL REDEVELOP OVER THE SAME AREAS THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE FROM THE GREAT LAKES ASSOCIATED WITH A COLD FRONT AT THE SURFACE MOVES ACROSS THE REGION. SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TONIGHT. AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY FLOODING OR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Jul 10, 12:13 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1213 PM EDT MON JUL 10 2006
MEZ015-016-101800-
PENOBSCOT AND HANCOCK COUNTIES...
1213 PM EDT MON JUL 10 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND HANCOCK
COUNTIES...
AT 1210 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND VERY HEAVY RAIN OVER HERMON. THE STORM WAS MOVING
NORTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
BANGOR... BREWER... HERMON...
KENDUSKEAG... HAMPDEN... VEAZIE...
ORONO... OLD TOWN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4493 6915 4464 6912 4478 6831 4510 6835
HEWITTLocal storm report, Jul 10, 1:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
158 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL WEST SEBOEIS 45.53N 68.88W
07/10/2006 E0.88 INCH PENOBSCOT ME PUBLIC
NICKEL SIZE HAIL REPORTED
&&
STUREYLocal storm report, Jul 10, 1:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
159 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 15 W WEST SEBOEIS 45.53N 69.19W
07/10/2006 E1.00 INCH PISCATAQUIS ME PUBLIC
QUARTER SIZE HAIL REPORTED
&&
STUREYLocal storm report, Jul 10, 2:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
202 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST ISLAND FALLS 46.01N 68.27W
07/10/2006 E60 MPH AROOSTOOK ME PUBLIC
ESTIMATED 60 MPH WIND GUST.
&&
STUREYLocal storm report, Jul 10, 2:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
203 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL DOVER-FOXCROFT 45.18N 69.23W
07/10/2006 E0.75 INCH PISCATAQUIS ME PUBLIC
PENNY SIZED HAIL REPORTED.
&&
STUREYLocal storm report, Jul 10, 2:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
204 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL BRIDGEWATER 46.43N 67.84W
07/10/2006 E1.00 INCH AROOSTOOK ME PUBLIC
QUARTER SIZE HAIL BRIDGEWATER
&&
STUREYThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:37 AM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 38 min |
| Jul 10, 11:06 AM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 39 min |
| Jul 10, 11:35 AM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 40 min |
| Jul 10, 11:42 AM EDT | Special Weather Statement | CAR | Aroostook | 93 min |
| Jul 10, 12:11 PM EDT | Special Weather Statement | CAR | 64 min | |
| Jul 10, 12:13 PM EDT | Special Weather Statement | CAR | Hancock | 107 min |
| Jul 10, 12:40 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 50 min |
| Jul 10, 12:45 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 45 min |
| Jul 10, 1:02 PM EDT | Flash Flood Warning | CAR | Penobscot | 3 hr |
| Jul 10, 1:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 38 min |
| Jul 10, 1:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Jul 10, 1:37 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 38 min |
| Jul 10, 1:46 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 44 min |
| Jul 10, 2:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 42 min |
| Jul 10, 2:31 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Jul 10, 2:44 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 61 min |
| Jul 10, 3:04 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 41 min |
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 38 min |
| Jul 10, 3:30 PM EDT | Special Weather Statement | CAR | 60 min | |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 44 min |
| Jul 10, 3:59 PM EDT | Flash Flood Warning | CAR | Penobscot | 3 hr |
| Jul 10, 4:38 PM EDT | Special Weather Statement | CAR | Aroostook | 97 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | CAR | Penobscot | 58 min |
| Jul 10, 5:02 PM EDT | Special Weather Statement | CAR | Waldo | 58 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | CAR | Waldo | 53 min |
| Jul 10, 6:47 PM EDT | Special Weather Statement | CAR | Waldo | 43 min |
| Jul 10, 6:53 PM EDT | Special Weather Statement | CAR | 67 min | |
| Jul 10, 7:30 PM EDT | Special Weather Statement | CAR | Hancock | 60 min |
Nearby
Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.